Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Can twisted intestines be caused by meds?

08/04/2008

Question:

I`ve recently had a colonoscopy where the doctor could only go no further than the descending colon. He found the intestines to be severly twisted. No abdominal surgery ever and first colonoscopy (58 years old). Recently started medication called Copaxone (5 months ago) for MS (injection) and started having digestive (upper/lower problems). Medication states no adverse reaction like this. Could this be medication related (injection sites, abdomen/thigh/arm) or could this be a congenital? Never had problems before this. Thank you.

Answer:

I do not believe this is medication related. Some people, especially women, have tortuous colons, making passage of scope difficult. I would say it is more hereditary than anything else.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

Annette  Kyprianou, MD Annette Kyprianou, MD
Senior Clinical Instructor of Medicine
School of Medicine
Case Western Reserve University